Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 76, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 21, 2025, 3:53 AM EDT. It took effect at Sep 21, 2025, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2025, 3:53 AM EDT (07:53 UTC)
- In effect from
- Sep 21, 2025, 8:00 PM EDT
- Expired
- Sep 22, 2025, 10:02 AM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
462 WHUS71 KBUF 210753 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 353 AM EDT Sun Sep 21 2025 LEZ040-041-211600- /O.NEW.KBUF.SC.Y.0076.250922T0000Z-250922T1600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 353 AM EDT Sun Sep 21 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT MONDAY... * WHAT...South winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 8 PM this evening to noon EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-211600- /O.NEW.KBUF.SC.Y.0076.250922T0000Z-250922T1600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 353 AM EDT Sun Sep 21 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT MONDAY... * WHAT...South winds 15 to 20 knots expected. Waves 2 feet or less building to 2 to 4 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 8 PM this evening to noon EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
125 WHUS71 KBUF 211531 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1131 AM EDT Sun Sep 21 2025 LEZ040-041-212345- /O.CON.KBUF.SC.Y.0076.250922T0000Z-250922T1600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1131 AM EDT Sun Sep 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT MONDAY... * WHAT...South winds 15 to 20 knots and waves up to 3 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 8 PM this evening to noon EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-212345- /O.CON.KBUF.SC.Y.0076.250922T0000Z-250922T1600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1131 AM EDT Sun Sep 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT MONDAY... * WHAT...South winds 15 to 20 knots and waves up to 4 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 8 PM this evening to noon EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
849 WHUS71 KBUF 212239 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 639 PM EDT Sun Sep 21 2025 LEZ040-041-220800- /O.CON.KBUF.SC.Y.0076.250922T0000Z-250922T1600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 639 PM EDT Sun Sep 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY... * WHAT...South winds 15 to 20 knots and waves up to 3 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until noon EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-220800- /O.CON.KBUF.SC.Y.0076.250922T0000Z-250922T1600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 639 PM EDT Sun Sep 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY... * WHAT...South winds 15 to 20 knots and waves up to 4 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until noon EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
727 WHUS71 KBUF 220941 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 541 AM EDT Mon Sep 22 2025 LEZ040-041-221045- /O.CAN.KBUF.SC.Y.0076.000000T0000Z-250922T1600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 541 AM EDT Mon Sep 22 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LOZ045-221600- /O.CON.KBUF.SC.Y.0076.000000T0000Z-250922T1600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 541 AM EDT Mon Sep 22 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...South winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until noon EDT today. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
422 WHUS71 KBUF 221402 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1002 AM EDT Mon Sep 22 2025 LOZ045-221515- /O.CAN.KBUF.SC.Y.0076.000000T0000Z-250922T1600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1002 AM EDT Mon Sep 22 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 2:10 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 21, 2:10 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 210 AM EDT Sun Sep 21 2025 .SYNOPSIS... After a cool start, it will feel like summer across the region today, with temperatures expected to reach the upper 70s to low 80s and a touch of humidity. A few showers and an isolated thunderstorm are possible across far western NY, before a pattern shift brings on and off showers and thunderstorms across western and north-central NY through mid-week. && .NEAR TERM /THROUGH TONIGHT/... Surface high pressure over New England this morning, will move just off the east coast today. A return flow around the high is keeping temperatures elevated (60s) across far western NY, whereas temperatures are down to the 30s across parts of the North Country this morning. A Frost Advisory continues for Jefferson and Lewis counties until 8AM today. Warm air advection is ongoing aloft and daytime mixing and southerly flow will transport summer-like air to the surface today. High temperatures will average about 10 degrees above normal with highs in the upper 70s, to the low to mid 80s across the Niagara Frontier and Genesee Valley. Moisture advection will also take place today, with dewpoints climbing into the low 60s across far western NY by afternoon. Weak instability is expected across far western NY by this evening. Widely scattered showers and a thunderstorm are possible. Further east, a capped environment will keep things dry, mainly east of the Genesee Valley. A broad southwesterly flow will set-up across the region tonight. Mid-level moisture will increase ahead of an approaching shortwave trough. Activity that develops across the Ohio Valley today, may move into western NY/Niagara Frontier late tonight, however the chance for showers remains low. Dry weather will continue across interior locations of western NY and into north-central NY tonight. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... During this period a rather broad upper level trough will dig east- southeastward across the Great Lakes...with its axis settling across New York State by late Tuesday night. At the surface...this will encourage its corresponding broad/wavy cold frontal boundary to gradually slip southeastward to the Lower Great Lakes by Tuesday morning...then across our area sometime between Tuesday and Tuesday night...with the guidance suite continuing to exhibit a fair amount of variance on the timing of this boundary. As these features and embedded shortwave impulses shift eastward and interact with increasing amounts of Gulf-based moisture (PWATs climbing to between 1.5 and 1.75 inches) streaming northeastward into our region...we will see a trend toward increasingly unsettled weather as we push through Monday and Tuesday. During Monday...this will be tied to the approach of an initial lead shortwave impulse and the possible development of a lake breeze boundary just to the lee of Lake Erie...which in tandem with modest diurnally-driven instability should help to generate fairly numerous showers and at least a few thunderstorms across far western New York during the afternoon. The greatest overall pcpn potential/coverage should then follow for Monday night and Tuesday as the main frontal boundary and an associated surface wave ease their way into/across our region...with the axis of most numerous showers probably tending to push somewhat southward to the Southern Tier/interior Finger Lakes in tandem with the frontal boundary during the day Tuesday. Meanwhile thunder potential should wane at least somewhat with the loss of heating Monday night...before redeveloping again along/south of the slowly advancing front on Tuesday. Both pcpn and thunder chances will then tend to wane from north to south Tuesday night following the passage of the frontal boundary/surface wave...though with the exact timing of this remaining unclear have retained chance PoPs through Tuesday night. At present...potential rainfall amounts through this period look to average on the order of one half inch to an inch...with the caveat that actual coverage will likely be uneven due to expected convective influences...with some areas seeing more rainfall than others. This being said...at this point any rainfall will be welcome given the rather parched conditions we've seen of late. As for temperatures...these will continue to average out above normal in spite of a general cooling trend driven by the increased cloud/pcpn coverage and the eventual introduction of cooler air behind the surface front. This will especially due to nighttime temperatures that will range a solid 5-10 degrees above normal for this point in September. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... A positively tilted aggregate trough will initially extend from the Canadian Maritimes back to the central Plains on Wednesday...with a mid-level ridge and associated wedge of sfc high pressure building southward and likely leading to a general drying trend across our area Wednesday and (especially) Wednesday night. After that...forecast uncertainty increases for the latter portions of the work week and the start of next weekend. Once the main part of the trough peels eastward into the Canadian Maritimes...several embedded waves within the western portion will likely phase both with one another and an additional weak trough dropping south from Manitoba later in the week...leading to the development of a new closed upper level low somewhere over the Mississippi Valley. While some of the 00z operational guidance suite has trended toward a more southerly/suppressed nature to this next system as it slowly works its eastward during the late week period...previous model runs and ensemble guidance have indicated more divergent solutions. With both this and the resultant forecast uncertainty in mind...the low chance PoPs currently advertised by blended guidance look quite reasonable as this system slowly trudges its way eastward in the Thursday- Saturday time frame. Otherwise...temperatures should continue to average out a little above normal. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... VFR conditions will continue across western and north-central NY through tonight. Dry weather is mainly expected across the region, with a low chance for showers and a thunderstorm at KBUF and KIAG this afternoon through tonight. Outlook... Tonight...Mainly VFR with scattered to numerous showers and a couple isolated thunderstorms developing across western New York. Monday and Tuesday...VFR/MVFR with showers likely along with a few thunderstorms. Wednesday...VFR/MVFR with a chance of showers. Thursday...Mainly VFR with a chance of showers. && .MARINE... A moderate southeasterly flow is expected today, with winds veering more southerly and picking up a bit across both Lake Erie and Lake Ontario tonight. Speeds should remain below 15 knots today, though winds will increase to up to 20 knots tonight, especially in the eastern basins of Lake Erie and Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...Frost Advisory until 8 AM EDT this morning for NYZ007-008. MARINE...None. && SYNOPSIS...HSK NEAR TERM...HSK SHORT TERM...JJR LONG TERM...JJR/PP AVIATION...HSK MARINE...EAJ/HSK/TMA
Hazardous weather outlook, Sep 21, 2:03 AM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 203 AM EDT Sun Sep 21 2025 NYZ007-008-220615- Jefferson-Lewis- 203 AM EDT Sun Sep 21 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>006-010>014-019>021-085-220615- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 203 AM EDT Sun Sep 21 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220615- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 203 AM EDT Sun Sep 21 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.